Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 7, NWS New Orleans, LA

January 2, 20175 parishes in Louisiana; Hancock County, Pearl River County, Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jan 2, 2017, 2:35 PM CST for 5 parishes in Louisiana; Hancock County, Pearl River County, Walthall County, Mississippi. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 2, 2017, 2:35 PM CST (20:35 UTC)
Expired
Jan 2, 2017, 3:30 PM CST
In force
55 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Orleans Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Hancock County, MS, Pearl River County, MS, Walthall County, MS

What was reported inside it

TimeReportWhereRemark
Jan 2, 2:43 PM CSTTSTM WND DMGBush, LATREES AND POWERLINES DOWNED IN BUSH REPORTED BY EMERGENCY MANAGEMENT.
Jan 2, 2:44 PM CSTTORNADO1 S Bush, LAA WEAK TORNADO...EF0..SNAPPED OR TOPPLED SEVERAL SMALL TREES ON HANDS DRIVE.PATH LENGTH 30 YARDS. PATH WIDTH 5 YARDS. ESTIMATED MAXIMUM WIND 65 MPH.
Jan 2, 2:59 PM CSTTSTM WND DMG1 Se Poplarville, MSSEVERAL TREES DOWN ACROSS PARTS OF INTERSTATE 59. TREE DAMAGE ABOUT A QUARTER MILE ALONG INTERSTATE 59 REPORTED BY STORM CHASER.
Jan 2, 3:00 PM CSTTSTM WND DMG8 Nw Picayune, MSA LARGE TREE WAS SNAPPED ON PINE GROVE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 11:22 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1261 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

885 
WUUS54 KLIX 022035
SVRLIX
LAC071-095-103-105-117-MSC045-109-147-022130-
/O.NEW.KLIX.SV.W.0007.170102T2035Z-170102T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
235 PM CST MON JAN 2 2017

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Northeastern Orleans Parish in southeastern Louisiana...
  Eastern Washington Parish in southeastern Louisiana...
  St. Tammany Parish in southeastern Louisiana...
  Southeastern Tangipahoa Parish in southeastern Louisiana...
  Northeastern St. John The Baptist Parish in southeastern
  Louisiana...
  Southeastern Walthall County in southern Mississippi...
  Pearl River County in southern Mississippi...
  Central Hancock County in southern Mississippi...

* Until 330 PM CST

* At 235 PM CST, severe thunderstorms were located along a line
  extending from Sandy Hook to 6 miles west of Bush to 14 miles
  southwest of Madisonville, moving east at 30 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  New Orleans, Slidell, Bogalusa, Picayune, Covington, Poplarville,
  East New Orleans, Pearl River, Abita Springs, Varnado,
  Madisonville, Sun, Crossroads, Bush, Enon, Stennis Space Center,
  Lacombe, Mcneil, Pearlington and Kiln.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 800 PM CST for southeastern
Louisiana...and southern and southeastern Mississippi.

LAT...LON 3100 8983 3098 8943 3101 8935 3059 8934
      3050 8938 3002 8981 3007 9000 3018 8988
      3018 8987 3013 8982 3017 8979 3023 9000
      3029 9003 3036 9019 3018 9039 3013 9039
      3016 9054 3062 9015 3107 8988 3107 8983
TIME...MOT...LOC 2035Z 281DEG 25KT 3105 8981 3061 9001 3024 9033 

HAIL...<.75IN
WIND...60MPH
 
$$

24/RR
1 follow-up statement
454 
WWUS54 KLIX 022122
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
322 PM CST MON JAN 2 2017

LAC071-095-103-105-117-MSC045-109-147-022132-
/O.EXP.KLIX.SV.W.0007.000000T0000Z-170102T2130Z/
Orleans LA-Washington LA-St. Tammany LA-Tangipahoa LA-
St. John The Baptist LA-Walthall MS-Pearl River MS-Hancock MS-
322 PM CST MON JAN 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORLEANS...EASTERN
WASHINGTON...ST. TAMMANY...SOUTHEASTERN TANGIPAHOA AND NORTHEASTERN
ST. JOHN THE BAPTIST PARISHES...SOUTHEASTERN WALTHALL...PEARL RIVER
AND CENTRAL HANCOCK COUNTIES WILL EXPIRE AT 330 PM CST...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.

A tornado watch remains in effect until 800 PM CST for southeastern
Louisiana...and southern and southeastern Mississippi.

LAT...LON 3100 8983 3098 8943 3101 8935 3059 8934
      3050 8938 3002 8981 3007 9000 3018 8988
      3018 8987 3013 8982 3017 8979 3023 9000
      3029 9003 3036 9019 3018 9039 3013 9039
      3016 9054 3062 9015 3107 8988 3107 8983
TIME...MOT...LOC 2122Z 281DEG 25KT 3099 8945 3055 8965 3018 8997 

$$

24/RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 3:56 AM CST, 10 hours 39 minutes earlier.

Area forecast discussion, Jan 2, 3:56 AM CST, 10 hours 39 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
356 AM CST Mon Jan 2 2017

.SHORT TERM...Big batch of rain yesterday finally pushed east out of
the area late last evening. A few additional storms developed over
the extreme northwest of the CWA but by 9z lifted north. Other than
maybe a few isltd shra we should be quite through the rest of the
early morning hrs but additional activity could develop near coastal
MS around 12-15z.

Main forecast concern is on severe potential today. Potent s/w and
the cause of our issues today was quickly pushing into central TX by
9z. This s/w will approach the ARKLATEX late this morning/midday and
we should begin to feel its influence. A weak sfc low will develop
with the s/w over the ARKLATEX and lift northeast into central TN
overnight tonight. Main band of strong to severe storms should
approach the region from the around 18z and push through the area
over the next 6-9 hrs. There could also be a few developing storms
earlier today near the MS coast as another impulse currently moving
northeast through the wrn Gulf approaches this area.

Thermodynamically we should have a favorable environment which is
not typically the case for our cool season severe, at least in Jan.
Cooling aloft will lead to a rather steep mid lvl lapse rate, now
expected to be at or even greater than 7 C/km. Showalters will
bottom out around -4 to -5C and with daytime heating we should see
MLCAPE values approach 1500 J/kg. The one issue that we usually have
to contend with is the marine layer and this could be an issue
again. Near shore waters are relatively cool and how far north this
marine layer penetrates before it moderates could be key. The
Enhanced Risk is not all the way to the coast and this is likely one
feature why it was nudged north, the other is that the stronger
support will be across the northern half of the CWA especially the
the northwestern portions. Latest HRRR runs have trended with little
to no activity south of I 10 in LA and it could be the marine layer
leading to this.

The wind field is still quite favorable but doesn't appear as strong
as the previous nights run. We will still be in a very favorable
spot with respect to the upper jet. Again possibly a coupled jet
structure right over the region with very impressive divergence
aloft. This could lead to storms developing rapidly especially if
any can fire ahead of the main line. H5 winds of 50-60kts will still
lift northeast through the area while and impressive h7 southwest
jet of around 50kts traverses the region. The LL jet is not as
strong as previously expected but 40-45kts out of the s to ssw is
still more than sufficient. This wind field is providing ample shear
with 0-6km bulk shear of 50kts along with 0-1 and 0-3 SRH of around
200 m2/s2. This should support rotating storms but with that h7 jet
bringing with it a very strong dry punch the wind risk appears to be
the greatest and a considerable concern.

Main fail modes today would be the marine layer and if there are no
real breaks in the clouds and/or more shra activity early which
leads to lower instability. Another issue would be if the s/w moves
a tad further north thus providing less support.

Activity should quickly push east late this afternoon/early this
evening and we will begin to dry out west to east overnight. /CAB/

.LONG TERM...Medium range models continue to disagree. Model
consistency has not been very good and continuity has been terrible.
ECMWF and GFS continues to show 20-40 degree differences in the fcst
around Fri and Sat. Main issue is in how the two handle the energy
over the Pac NW. GFS again wants to break it off from the L/W and
closes the low off the OR/WA coast. This allows the trough to
amplify and send the colder air down sooner, probably Thu. ECMWF
shears the energy out with zonal flow over the our region through
early Fri. One difference from prev night is the ECMWF now does
amplify the L/W trough late Fri finally sending the cold air south
for the weekend. The GFS quickly tries to moderate with a rather
warm start to the weekend. Like yesterday confidence is very low and
will use a blend of the models. Either way decently cold air will be
on the way at some point later this week. One thing to note if the
ECMWF is right like previous forecaster mentioned there could be a
threat of some wintry precip, sleet/graupel of possibly freezing
rain. This will remain out of the forecast for now until the models
can get a better handle on all of the Pac energy coming in. /CAB/

&&

.AVIATION... Active weather will continue for this TAF forecast
period with a mixture of low ceilings and areas of fog resulting in
generally MVFR to IFR category conditions through the period.
Scattered showers will likely redevelop and impact the terminals
overnight and early today.  More significant convection is expected
this afternoon as a vigorous short wave trough moves across the
lower Mississippi Valley and a cold front pushes into the region.
/11/

&&

.MARINE...
An upper level trough and associated surface trough are quickly
moving eastward across central Texas. The local pressure gradient is
beginning to tighten. Winds are slowly rising in response to the
change and will continue to do so today. Thinking winds will reach
around 20 knots close to sunrise and remain there or slightly above
throughout the day. Therefore, will be issuing a small craft
advisory for all coastal waters. A weak frontal boundary will swing
through later this afternoon and evening. Winds behind the boundary
likely not as strong as pre-frontal, so going with just an exercise
caution headline tonight. Offshore winds will generally persist
Tuesday with reinforcing high pressure Wednesday morning. Expect
this flow regime to continue until Friday, when the surface ridge
finally slides east. Confidence in this extended portion of the
forecast is below normal as the ECMWF is a few days behind the GFS
with the reinforcing front.  /MEFFER/

&&

DECISION SUPPORT...
DSS code:   Blue.
Deployed:   None.
Activation: None.
Activities: Enhanced risk of severe weather Today.
            Small Craft Advisory
            Some area rivers have/will reach minor flood stages.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
         tropical events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
 direct tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  57  72  50 / 100  30  10   0
BTR  74  55  73  51 /  90  20   0   0
ASD  73  59  72  53 / 100  30   0   0
MSY  75  59  73  54 /  90  20   0   0
GPT  70  60  71  54 / 100  30   0   0
PQL  71  59  71  53 / 100  40   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ034>037-039-040-046>050-
     056>065-071-072.

GM...Small Craft Advisory until 6 PM CST this evening for GMZ530-532-
     534-536-538-550-552-555-557-570-572-575-577.

MS...Flood Watch through this evening for MSZ068>071-077-080>082.

GM...Small Craft Advisory until 6 PM CST this evening for GMZ532-534-
     536-538-550-552-555-557-570-572-575-577.

&&

SHORT/LONG TERM: CAB
AVIATION/MARINE: MEFFER
Hazardous weather outlook, Jan 2, 11:26 AM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1126 AM CST MON JAN 2 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-030530-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1126 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS AN ENHANCED THREAT OF SEVERE WEATHER TODAY ACROSS MOST
OF SOUTHEAST LOUISIANA...COASTAL AND SOUTHWESTERN MISSISSIPPI.
THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WIND GUSTS AND HAIL...BUT A FEW TORNADOES WILL ALSO BE POSSIBLE. A
TORNADO WATCH WILL BE IN EFFECT FOR ALL OF SOUTHEAST
LOUISIANA...SOUTHERN MISSISSIPPI...AS WELL AS THE TIDAL LAKES AND
SOUNDS UNTIL 8 PM CST.

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY ACROSS THE GULF COASTAL
WATERS FOR HAZARDOUS WINDS AND SEAS.

A FLOOD WATCH REMAINS IN EFFECT AS ADDITIONAL RAIN WILL QUICKLY
LEAD TO RUNOFF. THE MAIN IMPACT WILL BE WATER PONDING ON
ROADS...FULL DITCHES AND CANALS, AND SOME RIVERS REACHING FLOOD
STAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MINOR FLOODING OF SOME AREAL RIVERS WILL CONTINUE. PLEASE SEE
RIVER STATEMENTS FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Jan 2, 10:27 AM CST, 4 hours 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1027 AM CST MON JAN 2 2017

LAZ040-058-072-021715-
Southern Tangipahoa-St. Tammany-St. John The Baptist-
1027 AM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. TAMMANY...
SOUTHEASTERN TANGIPAHOA AND NORTHEASTERN ST. JOHN THE BAPTIST
PARISHES...

At 1025 AM CST, a strong thunderstorm was located 9 miles north of
Laplace, moving northeast at 30 mph.

Winds in excess of 30 mph are possible with this storm.

Strong rotation was indicated with this storm over Lake Maurepas
where a waterspout is likely occurring. If this rotation is
sustained...a tornado may be possible near Ponchatoula and along I-
55 between Ponchatoula and Ruddock.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3060 9025 3039 9020 3035 9026 3024 9035
      3020 9042 3016 9043 3010 9042 3009 9043
      3021 9059 3023 9057 3021 9058 3017 9053
      3017 9048 3022 9044 3029 9040 3030 9043
      3031 9042 3034 9047
TIME...MOT...LOC 1625Z 221DEG 25KT 3021 9046

24/RR
Special weather statement, Jan 2, 11:35 AM CST, 3 hours before
Special Weather Statement
National Weather Service New Orleans LA
1135 AM CST MON JAN 2 2017

LAZ034-035-MSZ068-021930-
West Feliciana-Pointe Coupee-Wilkinson-
1135 AM CST MON JAN 2 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA...POINTE
COUPEE PARISHES IN SOUTHEASTERN LOUISIANA AND WILKINSON COUNTIES...

At 1133 AM CST, radar indicated strong thunderstorms were located
along a line extending from Marksville to Eunice. Movement was
northeast at 25 mph.

Winds in excess of 40 mph are possible with these storms before 1 pm.

Locations impacted include...
New Roads, St. Francisville, Centreville, Livonia, Maringouin,
Woodville, Fordoche, Morganza, Wakefield, Lottie, Dolorosa,
Batchelor, Erwinville, Fort Adams, Lettsworth, Spillman and Crosby.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A tornado watch remains in effect until 800 PM CST for southeastern
Louisiana...and southern Mississippi.

LAT...LON 3133 9110 3128 9106 3100 9106 3100 9118
      3057 9137 3051 9142 3048 9156 3050 9175
      3071 9173 3086 9182 3098 9180 3104 9172
      3104 9165 3097 9166 3103 9157 3113 9163
      3123 9157 3124 9148 3132 9146 3137 9123
TIME...MOT...LOC 1733Z 246DEG 20KT 3140 9191 3043 9241

24/RR
Special weather statement, Jan 2, 12:55 PM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1255 PM CST MON JAN 2 2017

LAZ034>037-046>050-056-071-MSZ068>070-022030-
East Feliciana-Pointe Coupee-East Baton Rouge-Livingston-West
Feliciana-Northern Tangipahoa-Iberville-St. Helena-Assumption-West
Baton Rouge-Ascension-Amite-Wilkinson-Pike-
1255 PM CST MON JAN 2 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
ASSUMPTION...IBERVILLE...NORTHWESTERN TANGIPAHOA...NORTHWESTERN
LIVINGSTON...WEST BATON ROUGE...SOUTHEASTERN WEST FELICIANA...
SOUTHEASTERN POINTE COUPEE...ST. HELENA...EAST BATON ROUGE...EAST
FELICIANA AND WESTERN ASCENSION PARISHES...AMITE...SOUTHEASTERN
WILKINSON AND NORTHWESTERN PIKE COUNTIES...

At 1254 PM CST, radar indicated strong thunderstorms were located
along a line extending from 9 miles north of Gloster to Lake Fausse
Pointe. Movement was east at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Baton Rouge, Zachary, Baker, Mccomb, Denham Springs, Gonzales,
Donaldsonville, Plaquemine, Port Allen, Jackson, Clinton, Liberty,
Greensburg, Oak Hills Place, St. Gabriel, Walker, Addis, Brusly,
Magnolia and Kentwood.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A tornado watch remains in effect until 800 PM CST for southeastern
Louisiana...and southern Mississippi.

LAT...LON 2983 9113 2985 9118 2999 9126 3004 9122
      3005 9137 3010 9138 3010 9146 3023 9148
      3025 9157 3029 9160 3135 9102 3135 9028
TIME...MOT...LOC 1854Z 275DEG 16KT 3132 9097 3003 9168

24/RR
Local storm report, Jan 2, 1:56 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
156 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     TSTM WND DMG     8 ENE LIBERTY           31.20N 90.68W
01/02/2017                   AMITE              MS   EMERGENCY MNGR

            SEVERAL HOMES DAMAGED IN THOMPSON COMMUNITY. POSSIBLE
            TORNADO TOUCH DOWN REPORTED BY EMERGENCY MANAGEMENT.

&&
Local storm report, Jan 2, 2:23 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
223 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     TSTM WND DMG     3 N OSYKA               31.05N 90.47W
01/02/2017                   PIKE               MS   AMATEUR RADIO

            HAM OPERATOR REPORTED A TREE DOWN ACROSS HIGHWAY 51 IN
            CHATAWA.

&&
Local storm report, Jan 2, 2:32 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
232 PM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND GST     5 NE OSYKA              31.06N 90.41W
01/02/2017  E0 MPH           PIKE               MS   AMATEUR RADIO

            HAM OPERATOR REPORTED NUMEROUS TREES DOWN AND ROOF BLOWN
            OFF STRUCTURE ALONG LANG RD.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:30 AM CSTSmall Craft AdvisoryLIX15 hr
Jan 2, 9:11 AM CSTSpecial Marine WarningLIX64 min
Jan 2, 9:24 AM CSTSpecial Marine WarningLIX36 min
Jan 2, 10:03 AM CSTAreal Flood AdvisoryLIXSaint Tammany117 min
Jan 2, 10:15 AM CSTSpecial Marine WarningLIX30 min
Jan 2, 10:16 AM CSTSpecial Marine WarningLIX29 min
Jan 2, 10:21 AM CSTSpecial Weather StatementLIXPlaquemines54 min
Jan 2, 10:27 AM CSTSpecial Weather StatementLIXSaint John the Baptist48 min
Jan 2, 10:30 AM CSTTornado WarningLIXSaint John the Baptist, Tangipahoa30 min
Jan 2, 10:58 AM CSTTornado WarningLIXSaint Tammany, Tangipahoa16 min
Jan 2, 11:22 AM CSTSpecial Marine WarningLIX83 min
Jan 2, 11:35 AM CSTSpecial Weather StatementLIXPointe Coupee, West Feliciana115 min
Jan 2, 12:14 PM CSTSevere Thunderstorm WarningLIXSaint Tammany, Washington46 min
Jan 2, 12:15 PM CSTSevere Thunderstorm WarningLIXEast Feliciana45 min
Jan 2, 12:41 PM CSTSevere Thunderstorm WarningLIXWest Feliciana34 min
Jan 2, 12:51 PM CSTSpecial Marine WarningLIX54 min
Jan 2, 12:55 PM CSTSpecial Weather StatementLIXEast Baton Rouge, East Feliciana, Iberville, Saint Helena, West Baton Rouge95 min
Jan 2, 1:20 PM CSTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 3 more55 min
Jan 2, 1:52 PM CSTSevere Thunderstorm WarningLIXAscension, Livingston, Saint Helena, Saint John the Baptist, Saint Tammany, Tangipahoa and 1 more53 min
Jan 2, 1:55 PM CSTSpecial Marine WarningLIX35 min
Jan 2, 2:38 PM CSTSpecial Weather StatementLIXAscension, Assumption, Saint James, Saint John the Baptist, Terrebonne67 min
Jan 2, 3:31 PM CSTSpecial Marine WarningLIX89 min
Jan 2, 3:37 PM CSTSpecial Weather StatementLIXJefferson, Lafourche, Orleans, Saint Charles, Terrebonne113 min
Jan 2, 4:14 PM CSTRiver Flood WarningLIXSaint Tammany34 hr
Jan 2, 11:57 AM CSTSevere Thunderstorm WarningLIXPearl River33 min
Jan 2, 1:33 PM CSTTornado WarningLIXWalthall12 min
Jan 2, 3:05 PM CSTAreal Flood AdvisoryLIXHancock, Harrison, Jackson3 hr
Jan 2, 3:22 PM CSTSpecial Weather StatementLIXHancock, Harrison, Jackson113 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2017Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.